Small Patch on Face Developed While on Accutane?
- Asked by ALP1375
- 1 year ago
There is a small round spot just below my smile line. It tends to dry out and look more flaky throughout the day. Generally it just has a reddish appearance, and it doesn't look raised but it feels raised when I touch it. I thought this was a pimple so I picked it, and it just comes right back. This developed in March while on Accutane. I finished in May and went back for a follow up 7/10/12. Derm said it was a small "acne cyst". I inquried about the fact that it's been there for months.
Ruptured acne cyst or something else?
Small ruptured acne cysts can remain for a bit of time, so if that's what it is, it will eventually go away. You shouldn't pick any acne though - it can make it worse, scar it, etc. so that's never a good solution. If it persists, a small injection by your dermatologist of kenalog will take it down quickly. Additionally, it could be something else, and may need to have a biopsy done. I wouldn't think that's necessary unless it persists for a lot longer, so please don't worry that I say this, but visit your derm again in maybe a month if it's not gone for an evaluation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.